Thunderstorm Wind, Wilbarger
- When
- July 14, 3:50 PM CST
- Where
- Wilbarger County, 1 mi ENE of Harrold
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- POST OFFICE
- Coordinates
- 34.083, -99.017
Power poles were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 12:55 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
155 PM CDT FRI JUL 14 2006
.DISCUSSION...
MARGINAL HEAT ADVISORY CONDITIONS WILL BE EXPERIENCED THIS WEEKEND
MAINLY ALONG AND EAST OF INTERSTATE 44 WHERE DEEPER MOISTURE EXISTS.
HOWEVER...IT APPEARS THAT THE WORST OF THE HEAT IS NOW BEHIND US.
COMBINING THE LATEST FORECASTS OF MAX TEMPS/DEWPTS USING THE NAM FOR
MOISTURE RESULTS IN HEAT INDICES BETWEEN 100 AND 104 ACROSS THE
SOUTHEAST HALF OF THE FORECAST AREA SATURDAY AFTERNOON WITH NIGHTTIME
LOWS AT OR ABOVE 75 DEGREES. IF A HEAT ADVISORY AND EXCESSIVE HEAT
WATCH WERE NOT IN EFFECT...WOULD PROBABLY NOT ISSUE A HEAT ADVISORY
FOR TOMORROW. HOWEVER...DO NOT WANT TO SEND A MIXED MESSAGE OVER A
WEEKEND WHEN MANY OUTDOOR ACTIVITIES ARE PLANNED. IT WILL STILL BE
HOT...AND HEAT RELATED STRESS MAY STILL DEVELOP. WILL CANCEL THE
WATCH HOWEVER AS THE MODELS SHOW THE MID/UPPER RIDGE PIVOTING
NORTHWARD WITH PROGRESSIVELY DRIER AIR DEVELOPING NEAR THE SURFACE.
FORECAST HEAT INDICES SUNDAY SHOULD BE A COUPLE DEGREES LOWER THAN
SATURDAY. FUTURE SHIFTS SHOULD MONITOR TRENDS/NEW MODELS THOUGH AND
SEE IF AN EXTENSION OF THE ADVISORY IS NECESSARY.
THE OTHER CONSIDERATION THIS WEEKEND WITH BE LOW POPS ACROSS THE
SOUTHERN TIER THROUGH EARLY SATURDAY. WEAK COLD FRONT OVER NORTHWEST
OKLAHOMA SHOULD DISSIPATE SLIGHTLY SOUTH OF ITS PRESENT LOCATION OVER
THE WEEKEND WITH A VEERING WIND PROFILE INCREASING LATE
TONIGHT/EARLY SATURDAY JUST AHEAD OF THE FRONT WHERE AN ELEVATED
MIXED LAYER SHOULD RESIDE. NOT ONLY CONCERNED ABOUT ISOLATED
CONVECTION THIS AFTERNOON/EVENING ACROSS THE SOUTHWEST...BUT THE
AREA COULD ALSO EXPERIENCE RENEWED HIGHER BASED CONVECTION LATER IN
THE NIGHT AS THE LOW LEVEL JET DEVELOPS AND VEERS TOWARD MORNING.
THE PRIMARY CHALLENGE NEXT WEEK WILL BE MONITORING CHANGES IN
TEMPERATURES WITH NO DRAMATIC CHANGES EXPECTED. PERSISTENCE WILL BE
THE MAIN GUIDANCE AS THE DROUGHT IS EXPECTED TO CONTINUE.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 100 76 101 / 10 10 0 0
HOBART OK 75 101 74 103 / 10 10 0 0
WICHITA FALLS TX 77 102 77 103 / 20 20 0 0
GAGE OK 71 100 72 101 / 0 10 0 0
PONCA CITY OK 74 98 75 100 / 0 10 0 0
DURANT OK 76 100 77 101 / 20 20 0 0
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ037-OKZ038-OKZ039-
OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
OKZ048-OKZ050-OKZ051-OKZ052.
TX...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR TXZ085-TXZ086-TXZ088-
TXZ089-TXZ090.
JAMESHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT FRI JUL 14 2006
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1137 AM CDT FRI JUL 14 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WEAK COLD FRONT AND OUTFLOW BOUNDARY WILL AFFECT NORTH TEXAS AND
THE SOUTHERN HALF OF OKLAHOMA THIS AFTERNOON AND EVENING...WITH A
FEW THUNDERSTORMS EXPECTED. DUE TO WEAKENING WIND ALOFT AND A STRONG
CAP...ORGANIZED SEVERE STORMS ARE NOT EXPECTED. HOWEVER...ISOLATED
STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE DURING THE AFTERNOON
AND EARLY EVENING WHEN THE ATMOSPHERE IS MOST UNSTABLE. THESE STORMS
COULD BE ACCOMPANIED BY WINDS OF 50 TO 60 MPH AND DIME SIZE HAIL. AS
THE CAP REBUILDS OVERNIGHT...CHANCES OF STORMS SHOULD DIMINISH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR PARTS OF THE AREA. A HEAT ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED FOR THE PERIOD SATURDAY THROUGH
THURSDAY.
OTHER HAZARDOUS WEATHER...
SIGNIFICANT HEAT AND HUMIDITY WILL PERSIST THROUGH THE PERIOD. AN
EXCESSIVE HEAT WATCH IS IN EFFECT FOR SATURDAY AND SUNDAY. PLEASE
REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT FRI JUL 14 2006 OKZ037-038-142030- COMANCHE OK-TILLMAN OK- 301 PM CDT FRI JUL 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND TILLMAN COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES SOUTH OF CACHE TO 4 MILES NORTH OF INDIAHOMA AT 301 PM CDT...MOVING SOUTHWEST AT 10 MPH. WINDS AROUND 45 MPH AND CLOUD TO GROUND LIGHTNING ARE LIKELY. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT FRI JUL 14 2006 TXZ086-142045- WICHITA TX- 310 PM CDT FRI JUL 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CASHION COMMUNITY...OR 4 MILES NORTH OF SHEPPARD AIR FORCE BASE AT 310 PM CDT...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL AFFECT THE NORTH SIDE OF WICHITA FALLS. WIND GUSTS AROUND 50 MPH AND CLOUD TO GROUND LIGHTNING ARE LIKELY. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT FRI JUL 14 2006 OKZ035-037-038-142100- KIOWA OK-COMANCHE OK-TILLMAN OK- 325 PM CDT FRI JUL 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...KIOWA AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER INDIAHOMA AT 325 PM CDT... MOVING SOUTHWEST AT 5 MPH. WIND GUSTS AROUND 45 MPH AND DANGEROUS LIGHTNING IS LIKELY. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 408 PM CDT FRI JUL 14 2006 TXZ086-142145- WICHITA TX- 408 PM CDT FRI JUL 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF HAYNESVILLE AT 408 PM CDT...MOVING SOUTHWEST AT 20 MPH. DANGEROUS LIGHTNING AND WINDS AROUND 55 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CDT FRI JUL 14 2006 OKZ037-142200- TILLMAN OK- 429 PM CDT FRI JUL 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED EAST OF HAYNESVILLE TEXAS AT 429 PM CDT...MOVING WEST-SOUTHWEST AT 10 MPH. ALTHOUGH THE STORM ITSELF IS MOVING WEST-SOUTHWEST AND WILL REMAIN SOUTH OF THE RED RIVER... STRONG WINDS OF 40 TO 50 MPH SPREADING OUT FROM THIS STORM WILL BE POSSIBLE IN SOUTHERN TILLMAN COUNTY. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 439 PM CDT FRI JUL 14 2006 TXZ085-142200- WILBARGER TX- 439 PM CDT FRI JUL 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN WILBARGER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF HARROLD AT 439 PM CDT...MOVING WEST-SOUTHWEST AT 10 MPH. THIS STORM IS PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING WITH GRASS FIRES FROM THE LIGHTNING ARE BEING REPORTED IN NORTHWEST WICHITA COUNTY. FREQUENT LIGHTNING IS ALREADY OCCURING IN WILBARGER COUNTY AHEAD OF THIS STORM. WHEN THE STORM ITSELF MOVES INTO WILBARGER COUNTY... STRONG WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. PEOPLE IN EASTERN WILBARGER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The Altus AFB radar (KFDR), 31 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
2 thunderstorm wind. Local standard time, as filed.
Power poles were downed.
Power lines downed along Highway 82.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523713, 5523714.